Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 7, NWS Grand Junction, CO

April 23, 2016Grand County, San Juan County, Utah; 11 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Apr 23, 2016, 3:06 AM MDT for Grand County, San Juan County, Utah; 11 counties in Colorado. It took effect at Apr 23, 2016, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2016, 3:06 AM MDT (09:06 UTC)
In effect from
Apr 23, 2016, 9:00 AM MDT
Expired
Apr 23, 2016, 7:51 PM MDT
In force
11 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 22 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4086 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS75 KGJT 230906
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
306 AM MDT SAT APR 23 2016

COZ001-002-006-007-011-020-021-UTZ022-027-029-232100-
/O.NEW.KGJT.WI.Y.0007.160423T1500Z-160424T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE...
NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...MONTROSE...
HOTCHKISS...DELTA...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
306 AM MDT SAT APR 23 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING.

* TIMING...THROUGH 9 PM MDT THIS EVENING. THE STRONGEST WINDS ARE
  EXPECTED THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED
  ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
4 follow-up statements
790 
WWUS75 KGJT 231453
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
853 AM MDT SAT APR 23 2016

COZ001-002-006-007-011-020-021-UTZ022-027-029-232300-
/O.CON.KGJT.WI.Y.0007.160423T1500Z-160424T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE...
NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...MONTROSE...
HOTCHKISS...DELTA...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
853 AM MDT SAT APR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING THEN BE
  STRONGEST DURING THE AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED 
  ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
650 
WWUS75 KGJT 232108
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
308 PM MDT SAT APR 23 2016


COZ001-002-006-007-011-020-021-UTZ022-027-029-240300-
/O.CON.KGJT.WI.Y.0007.000000T0000Z-160424T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE...
NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...MONTROSE...
HOTCHKISS...DELTA...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING...MOAB...CASTLE VALLEY...
CANYONLANDS NATIONAL PARK...DEAD HORSE POINT STATE PARK...
FRY CANYON
308 PM MDT SAT APR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE AHEAD OF A COLD
  FRONT AS IT MOVES ACROSS WESTERN COLORADO. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED 
  ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
881 
WWUS75 KGJT 240000
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 PM MDT SAT APR 23 2016

COZ001-021-UTZ022-027-029-240100-
/O.CAN.KGJT.WI.Y.0007.000000T0000Z-160424T0300Z/
LOWER YAMPA RIVER BASIN-FOUR CORNERS/UPPER DOLORES RIVER-
SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
600 PM MDT SAT APR 23 2016

...PORTIONS OF THE WIND ADVISORY HAVE BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY FOR SOUTHEAST UTAH...SOUTHWEST COLORADO AND EXTREME
NORTHWEST COLORADO. IN THESE AREAS THE PRESSURE GRADIENT WAS
RELAXING IN THE WAKE OF THE COLD FRONT WHICH PASSED THROUGH THE
AREA THIS AFTERNOON. AS A RESULT...WINDS...THOUGH STILL BREEZY IN
SOME AREAS...HAD DECREASED BELOW ADVISORY LEVELS AND ARE EXPECTED
TO CONTINUE TO WEAKEN AS THE NIGHT PROGRESSES.

$$

COZ002-006-007-011-020-240300-
/O.CON.KGJT.WI.Y.0007.000000T0000Z-160424T0300Z/
CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER...
GRAND JUNCTION...FRUITA...PALISADE...DE BEQUE...NEW CASTLE...
MESA...PARACHUTE...RIFLE...SILT...MONTROSE...HOTCHKISS...DELTA...
GATEWAY...NUCLA
600 PM MDT SAT APR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...STRONG WEST WINDS WILL PERSIST EARLY THIS EVENING. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED 
  ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
348 
WWUS75 KGJT 240151
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
751 PM MDT SAT APR 23 2016

COZ002-006-007-011-020-240300-
/O.CAN.KGJT.WI.Y.0007.000000T0000Z-160424T0300Z/
CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
751 PM MDT SAT APR 23 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. THE PRESSURE GRADIENT CONTINUED TO RELAX IN THE
WAKE OF THE COLD FRONT WHICH PASSED THROUGH THE AREA EARLIER. AS
A RESULT...WINDS...THOUGH STILL BREEZY IN SOME AREAS...HAVE
DECREASED BELOW ADVISORY LEVELS AND ARE EXPECTED TO CONTINUE TO
WEAKEN DURING THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 22, 11:41 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 22, 11:41 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1141 PM MDT FRI APR 22 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 322 PM MDT FRI APR 22 2016

UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TONIGHT AND TOMORROW AS
THE RIDGE OF HIGH PRESSURE PUSHES EAST INTO THE PLAINS.
SOUTHWESTERLY FLOW WILL INCREASE TOMORROW AHEAD OF AN APPROACHING
LOW WITH WIND SPEEDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH
POSSIBLE DURING THE AFTERNOON HOURS. 12Z RUNS DO NOT INDICATE A
SUBSTANTIAL CLOUD LAYER SO DO EXPECT WINDS TO MIX DOWN TO THE
SURFACE. HOWEVER...WINDS DID BACK DOWN SLIGHTLY FROM PREVIOUS RUNS
SO DECIDED TO HOLD OFF ON ISSUING A WIND ADVISORY. WILL CONTINUE
TO MONITOR THE SITUATION AS GUSTS IN THE UPPER 40S ARE STILL NOT
OUT OF THE QUESTION.

CONVECTION WISE...SHOWERS WILL INITIATE OVER THE HIGHER TERRAIN
TOMORROW MORNING AHEAD OF THE COLD FRONT BEFORE INCREASING IN
COVERAGE THROUGHOUT THE AFTERNOON. WHILE INSTABILITY APPEARS
LIMITED CANNOT RULE OUT THE POTENTIAL FOR AFTERNOON THUNDERSTORMS
ESPECIALLY DURING PEAK DAYTIME HEATING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 322 PM MDT FRI APR 22 2016

NORTHWEST FLOW SET UP IN THE WAKE OF THE EXITING SYSTEM TO OUR NORTH
SUNDAY WILL DRIVE A FEW OROGRAPHIC SHOWERS INTO THE PARK AND GORE
RANGES IN NORTHERN COLORADO. OTHERWISE A DRY DAY IS EXPECTED WITH
HIGH PRESSURE PASSING THROUGH SUNDAY NIGHT AND EARLY MONDAY. THE
COOLER...UNSETTLED TREND RAMPS UP IN THE EXTENDED PERIOD WITH THE
NEXT PACIFIC TROUGH MOVING ONSHORE SUNDAY NIGHT BEFORE DROPPING
DOWN INTO THE GREAT BASIN ON MONDAY. TRACKING OF THIS STORM IN THE
UPPER LEVELS DIFFERS BETWEEN MODELS WITH THE GFS HINTING AT A
SPLITTING LOW AND THE ECMWF TRACKING A MORE AMPLIFIED STORM
THROUGH THE FORECAST AREA. HOWEVER...BOTH MODELS INDICATE A JET
MAXIMUM OVER THE AREA MONDAY AFTERNOON SO AM ONCE AGAIN
ANTICIPATING GUSTY WINDS AHEAD OF THIS STORM...PARTICULARLY DOWN
SOUTH. WRAPAROUND MOISTURE WILL KEEP THE CHANCE FOR SHOWERS IN THE
FORECAST THROUGH MIDWEEK. YET ANOTHER LOW LOOKS TO MOVE IN THE
LATTER PART OF THE WORK WEEK SO THE EXPECTED CONTINUATION OF
PERIODIC SHOWERS...COMBINED WITH CLOUD COVER...WILL KEEP
TEMPERATURES BELOW NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1141 PM MDT FRI APR 22 2016

STRONG WINDS WILL DEVELOP IN THE MORNING AHEAD OF AN APPROACHING
PACIFIC STORM SYSTEM AND ITS ASSOCIATED FRONT. EXPECT SOUTH TO
SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH IN
SOME AREAS AHEAD OF THE FRONT...SHIFTING TO THE WEST WITH THE
FRONTS PASSAGE DURING THE LATE MORNING IN EASTERN UTAH AND THROUGH
THE AFTERNOON ACROSS WESTERN COLORADO. STRONG WINDS ALOFT WILL
RESULT IN AREAS OF LLWS THROUGH 16Z. ISOLATED SHOWERS AND VIRGA
WILL RESULT IN ENHANCED WIND GUSTS. SHOWERS WILL INCREASE DURING
THE AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF WESTERN
COLORADO RESULTING IN AREAS OF MOUNTAIN OBSCURATION. CIGS ARE
EXPECTED TO REMAIN ABOVE ILS BREAKPOINTS WITH VFR CONDITIONS THE
RULE. ONCE THE FRONT SWEEPS THROUGH THE FOCUS SHIFTS TO NORTHWEST
COLORADO BRINGING A GOOD CHANCE FOR SHOWERS FOR KCAG...KHDN...
KEEO AND KSBS.

&&

.FIRE WEATHER...
ISSUED AT 322 PM MDT FRI APR 22 2016

THE GUSTY WINDS THAT OCCURRED TODAY WILL PICK UP AGAIN NEAR NOON
TOMORROW AS THE NEXT STORM SYSTEM APPROACHES. THIS STORM WILL
BRING AN INCREASE IN WINDS WITH GUSTS EXPECTED TO REACH 30 TO 40
MPH ACROSS MUCH OF THE REGION. SOME SHOWERS AND AN ISOLATED
THUNDERSTORM ARE ALSO POSSIBLE AS THIS SYSTEM MOVES THROUGH.
RELATIVE HUMIDITIES WILL GENERALLY REMAIN ABOVE 15% EXCEPT FOR IN
SOUTHEASTERN UT AND SOUTHWESTERN CO. WHILE CRITICAL FIRE WEATHER
CONDITIONS MAY PERIODICALLY BE MET IN UT FIRE ZONE 491 AND CO FIRE
ZONE 207 TOMORROW...DISCUSSIONS WITH LAND MANAGERS REVEALED GREEN-
UP CONTINUES IN THOSE AREAS SO NO FIRE WEATHER PRODUCTS HAVE BEEN
ISSUED. EVEN SO...WE WILL CONTINUE TO MONITOR FIRE WEATHER
CONDITIONS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM...MMS
LONG TERM...JDC/MMS
AVIATION...NL
FIRE WEATHER...MMS/TGR
Hazardous weather outlook, Apr 22, 5:16 AM MDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
516 AM MDT FRI APR 22 2016

COZ001>014-017>023-UTZ022>025-027>029-231200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
516 AM MDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON AND LINGER THROUGH EARLY THIS EVENING.
GUSTY WINDS TO 40 MPH AND BRIEF HEAVY PRECIPITATION WILL OCCUR
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONGER PACIFIC STORM WILL PUSH ACROSS THE GREAT BASIN EARLY
SATURDAY AND THROUGH WESTERN COLORADO BY SATURDAY NIGHT. THIS
SYSTEM WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF
EASTERN UTAH AND WESTERN COLORADO THROUGH MIDDAY SUNDAY. AFTER A
DRY DAY ON MONDAY...YET ANOTHER STORM TRACKS THROUGH THE REGION
TUESDAY AND WEDNESDAY OF NEXT WEEK...BRINGING MORE VALLEY RAIN AND
MOUNTAIN SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 23, 12:38 AM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1238 AM MDT SAT APR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND GST MOUNT ABRAMS            37.96N 107.65W
04/23/2016  M65 MPH          OURAY              CO   MESONET

&&

EVENT NUMBER GJT1600615

DC

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.